jump to last post 1-4 of 4 discussions (4 posts)

What Should One Do To Stop Being Allergic To Penicillin?

  1. ngureco profile image83
    ngurecoposted 6 years ago

    What Should One Do To Stop Being Allergic To Penicillin?

    In a situation where one gets rashes on the skin and itchy eyes after taking medicine with penicillin.

  2. Galadriel Arwen profile image75
    Galadriel Arwenposted 6 years ago

    I do not believe it is a choice, but a condition. Today with so many animals receiving injectables with penicillin is causing more individuals issues with food allergies. I remember when we could actually drink milk; not any more due to penicillin in the milk. The mayo Clinic states: 'Penicillin allergy is an overreaction by your immune system to penicillin and related antibiotics. If you have a penicillin allergy, your reaction to taking the antibiotic may range from a rash to anaphylaxis, a potentially life-threatening condition.' An allergy is not a choice: http://www.mayoclinic.com/health/penici … -and-drugs

  3. Bea Wiser profile image66
    Bea Wiserposted 6 years ago

    There is a process of desensitization in which the patient receives  a very small dose of penicillin then increasingly larger doses.  This is done when patient has an infection in which no other antibiotic will work.  Desensitization is temporary and should be done under very controlled circumstances by a physician usually in a hospital setting.  In most cases alternative antibiotics can be used for penicillin allergic patients.  Penicillin allergy can cause anaphylaxis which is life threatening so should be avoided unless there is desensitization and absolutely no alternative.

  4. lburmaster profile image82
    lburmasterposted 6 years ago

    Have you ever heard of someone controlling what they are allergic to? Because I certainly never had. People have allergies and cannot do anything about it. Maybe we should create a new medication that does the same as Penicillin, however, it has different properties.

 
working